Recently Released from CC and Diagnosed with Dysautonomia
I am so very Confused right now. I am not the normal with Pots. I have already had the tilt table and Qsart test. I have a normal bp of 112/60. My bp would drop 30 points with with a increase of 30 degrees. Then with the Qsart, failed n all 4 areas in the time of sweat area. have been passing out since I had my thyroid out 7 weeks ago. The surgeon someone took out my parathyroid glands out at that time also (which were not supposed to be removed) at the same time. The diagnoses of Dysautonomia was made last week while I was inpatient at Cleveland Clinic.
I have to wait two months until I get to see Dr Fouad and I'm concerned about this. Everytime, I do stay on my feet long enough to walk somewhere my heart feels like it is beating out of my chest. Is this normal?? I'm really scared. This is all so new to me. I feel like I'm going crazy. Any advice will be much aprecaited.
I will be starting Fludrocortisone tomorrow and am already on Lexapro, Topamax, Neurotin, and Clonopin
sorry that we had to "meet"under such circumstances.
Just like you I.m new to POTS - just had my TTT 3 weeks ago and I'm trying to learn as much as I can about this condition and how to cope with it on a daily basis.
Unfortunately I have more questions than answers, but I experience the same kind of pounding, rapid heartbeats you're describing whenever I stand for a long time, or I walk for too long, or I exercise for too long (I'm still scared to exercise because of that). I don't know if it's normal, but from whatever info I've gathered so far this is pretty much the "problem" in POTS suferrers: our body can't adjust to changes in position (lying down to standing) so our heart has to work extra to compensate, therefore it increases its rate.
I hope this helped.
If I understand correctly, you were diagnosed not with POTS but with Dysautonomia, yes? If so, than we have the same diagnosis!! (We're in the minority here ... the majority are POTS and/or NCS. So not that I'm *happy* that someone else would have generalized dysautonomia, but ... misery loves company?)
If you have questions about what "Dysautonomia" (or "generalized dysautonomia" or "dysautonomia NOS [not otherwise specified]") means, as opposed to something like POTS or whatever, feel free to ask. If I'm wrong and you were diagnosed with POTS ... er, nevermind. :-) My reading comprehension isn't always 100% with the brain fog.
Either way, yeah, cruddy as it is to say, you'll get used to the feeling of your heart racing and eventually you'll stop noticing it much at all (or at least your threshold for noticing it will get to a higher HR over time). It's actually not a *bad* thing in that your heart is racing as a compensatory measure, which is good because it's keeping you upright and off the ground. :-) You can read more about that here:
Thank you so much for your reply. The fludrocortisone has been a life saver. Although I still have all the same symptoms I have not passed out since I have been on it. I just haven't pushed it since I'm petrified of passing out. Ohhhh and thank you for the great links..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.